{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,10,9]],"date-time":"2026-10-09T15:23:01Z","timestamp":1791559381551,"version":"4.3.4"},"reference-count":8,"publisher":"Bioscientifica","issue":"3","license":[{"start":{"date-parts":[[2026,8,24]],"date-time":"2026-08-24T00:00:00Z","timestamp":1787529600000},"content-version":"vor","delay-in-days":54,"URL":"https:\/\/creativecommons.org\/licenses\/by\/4.0\/"}],"content-domain":{"domain":["journals.bioscientifica.com"],"crossmark-restriction":true},"short-container-title":[],"published-print":{"date-parts":[[2026,7,1]]},"abstract":"<jats:title>Abstract<\/jats:title>\n                  <jats:sec>\n                    <jats:title>Summary<\/jats:title>\n                    <jats:p>Amiodarone-induced thyrotoxicosis (AIT) is a known complication of amiodarone usage in adults that occurs secondary to unregulated overproduction of thyroid hormone due to excess iodine exposure in an abnormal thyroid gland (type one), the release of stored thyroid hormone due to a direct cytotoxic effect on a normal thyroid gland (type two), or both (mixed type). Therapy for AIT depends on the subtype present and typically consists of discontinuation of amiodarone and the addition of thyrostatic drugs or corticosteroids. AIT is a very uncommon adverse side effect of amiodarone use in children. We discuss a pediatric patient with a history of complex congenital heart defects and ventricular arrhythmia treated with amiodarone who developed AIT. This case illustrates the importance of regular thyroid function monitoring with clear guidelines, especially for pediatric patients, and the need for improved education regarding this phenomenon.<\/jats:p>\n                  <\/jats:sec>\n                  <jats:sec>\n                    <jats:title>Learning points<\/jats:title>\n                  <\/jats:sec>","DOI":"10.1530\/edm-26-0048","type":"journal-article","created":{"date-parts":[[2026,8,24]],"date-time":"2026-08-24T11:33:47Z","timestamp":1787571227000},"update-policy":"https:\/\/doi.org\/10.1530\/crossmarkpolicy-2","source":"Crossref","is-referenced-by-count":1,"title":["Amiodarone-induced thyrotoxicosis in a child with congenital heart disease"],"prefix":"10.1530","volume":"2026","author":[{"given":"Pooja","family":"Karandikar","sequence":"first","affiliation":[{"name":"University of Maryland Department of Pediatrics 1 , , ,","place":["Baltimore, Maryland, USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Rebecca","family":"Carter","sequence":"additional","affiliation":[{"name":"University of Maryland Department of Pediatrics 1 , , ,","place":["Baltimore, Maryland, USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Sudhir","family":"Vashist","sequence":"additional","affiliation":[{"name":"University of Maryland Department of Pediatrics 1 , , ,","place":["Baltimore, Maryland, USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]},{"ORCID":"https:\/\/orcid.org\/0009-0003-8622-6456","authenticated-orcid":true,"given":"Paula G","family":"Newton","sequence":"additional","affiliation":[{"name":"University of Maryland Department of Pediatrics 1 , , ,","place":["Baltimore, Maryland, USA"]}],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"416","reference":[{"key":"2026082407334320600_bib1","doi-asserted-by":"crossref","first-page":"1","DOI":"10.12968\/hmed.2023.0214","article-title":"Monitoring thyroid function during amiodarone use","volume":"85","author":"Sharma","year":"2024","journal-title":"Br J Hosp Med"},{"key":"2026082407334320600_bib2","doi-asserted-by":"crossref","first-page":"8166","DOI":"10.4081\/pr.2019.8166","article-title":"Amiodarone-induced thyrotoxicosis in a pediatric patient: a rare and demanding clinical case","volume":"11","author":"Oliveira","year":"2019","journal-title":"Pediatr Rep"},{"key":"2026082407334320600_bib3","doi-asserted-by":"crossref","first-page":"436","DOI":"10.1097\/MOP.0000000000001040","article-title":"The effects of amiodarone on thyroid function in pediatric and adolescent patients","volume":"33","author":"Barrett","year":"2021","journal-title":"Curr Opin Pediatr"},{"key":"2026082407334320600_bib4","first-page":"327","article-title":"Amiodarone and thyroid dysfunction","volume":"61","author":"Medi\u0107","year":"2022","journal-title":"Acta Clin Croat"},{"key":"2026082407334320600_bib5","doi-asserted-by":"crossref","first-page":"392","DOI":"10.5603\/EP.a2019.0030","article-title":"Amiodarone-induced thyroid dysfunction in the developmental period: prenatally, in childhood, and adolescence \u2013 case reports and a review of the literature","volume":"70","author":"Furtak","year":"2019","journal-title":"Endokrynol Pol"},{"key":"2026082407334320600_bib6","doi-asserted-by":"crossref","first-page":"1707","DOI":"10.1007\/s00246-018-1981-x","article-title":"Diagnosis and clinical course of three adolescents with amiodarone-induced hyperthyroidism","volume":"39","author":"Gesing","year":"2018","journal-title":"Pediatr Cardiol"},{"key":"2026082407334320600_bib7","doi-asserted-by":"crossref","first-page":"372","DOI":"10.5114\/aoms.2012.32790","article-title":"Amiodarone-induced thyrotoxicosis with paroxysmal supraventricular (ectopic atrial) tachycardia: case report and review of the literature","volume":"9","author":"Kolesi\u0144ska","year":"2013","journal-title":"Arch Med Sci"},{"key":"2026082407334320600_bib8","doi-asserted-by":"crossref","first-page":"218","DOI":"10.4103\/0378-6323.33633","article-title":"Minimizing side effects of systemic corticosteroids in children","volume":"73","author":"Deshmukh","year":"2007","journal-title":"Indian J Dermatol Venereol Leprol"}],"container-title":["Endocrinology, Diabetes &amp; Metabolism Case Reports"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/journals.bioscientifica.com\/edm\/article-pdf\/doi\/10.1530\/EDM-26-0048\/524206\/edm-26-0048.pdf","content-type":"application\/pdf","content-version":"vor","intended-application":"syndication"},{"URL":"https:\/\/journals.bioscientifica.com\/edm\/article-pdf\/doi\/10.1530\/EDM-26-0048\/524206\/edm-26-0048.pdf","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,8,24]],"date-time":"2026-08-24T11:33:48Z","timestamp":1787571228000},"score":1,"resource":{"primary":{"URL":"https:\/\/journals.bioscientifica.com\/edm\/article\/2026\/3\/EDM260048\/78075\/Amiodarone-induced-thyrotoxicosis-in-a-child-with"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,7,1]]},"references-count":8,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2026,7,1]]}},"URL":"https:\/\/doi.org\/10.1530\/edm-26-0048","relation":{},"ISSN":["2052-0573"],"issn-type":[{"value":"2052-0573","type":"electronic"}],"subject":[],"published":{"date-parts":[[2026,7,1]]},"article-number":"EDM260048"}}